Alert archive / California / Red Flag Warnings in 2013

Red Flag Warning 1, NWS San Diego, CA

April 17, 20134 counties in California

NWS San Diego, CA issued this red flag warning at Apr 17, 2013, 4:45 PM PDT for 4 counties in California. It took effect at Apr 18, 2013, 9:00 AM PDT. It was in force for 32 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 17, 2013, 4:45 PM PDT (23:45 UTC)
In effect from
Apr 18, 2013, 9:00 AM PDT
Expired
Apr 19, 2013, 5:00 PM PDT
In force
32 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 19, 5:00 AM PDTNON-TSTM WND GST 642 Wnw Cuyamaca Peak, CASILL HILL SDGE SITE OBSERVED GUSTS 58 MPH OR HIGHER SINCE 0330 PDT AND A PEAK GUST OF 64 MPH AT 0500 PDT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 11.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2013-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2013-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

807 
WWUS86 KSGX 172345
RFWSGX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
445 PM PDT WED APR 17 2013

...RED FLAG WARNING FROM THURSDAY MORNING THROUGH FRIDAY AFTERNOON
FOR VERY LOW HUMIDITY AND GUSTY WINDS TO 50 MPH...

.MODERATE SANTA ANA WIND EVENT TONIGHT THROUGH FRIDAY AFFECTING
ORANGE COUNTY MOUNTAINS AND FOOTHILLS...SAN DIEGO COUNTY INLAND
VALLEYS...INLAND EMPIRE...SAN DIEGO COUNTY MOUNTAINS AND THE
CLEVELAND NATIONAL FOREST. SUSTAINED WINDS WILL RANGE FROM 20 TO
30 MPH WITH GUSTS TO 50 MPH IN AND BELOW THE PASSES. THE WINDS
WILL DIMINISH THURSDAY AFTERNOON AND EVENING...BUT INCREASE AGAIN
FRIDAY MORNING...ESPECIALLY OVER SAN DIEGO COUNTY. HUMIDITY WILL
RANGE FROM 5 TO 10 PERCENT THURSDAY AND FRIDAY WITH POOR NIGHTTIME
RECOVERY THURSDAY NIGHT. CONDITIONS WILL IMPROVE FRIDAY NIGHT AND
SATURDAY. 

CAZ242-248-257-181200-
/O.UPG.KSGX.FW.A.0001.130418T1600Z-130420T0000Z/
/O.NEW.KSGX.FW.W.0001.130418T1600Z-130420T0000Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS-
INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST-
445 PM PDT WED APR 17 2013

...RED FLAG WARNING IN EFFECT FROM 9 AM THURSDAY TO 5 PM PDT
FRIDAY FOR STRONG GUSTY WINDS AND LOW HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A RED FLAG
WARNING FOR STRONG GUSTY WINDS AND LOW HUMIDITIES...WHICH IS IN
EFFECT FROM 9 AM THURSDAY TO 5 PM PDT FRIDAY. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT. 

* WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* RELATIVE HUMIDITY...LOWEST DAYTIME FROM 5 TO 10 PERCENT WITH
  POOR OVERNIGHT RECOVERY.

* OUTLOOK...MARINE LAYER INFLUENCE RETURNING FRIDAY EVENING ACROSS
  COASTAL AREAS AND ELEVATIONS 750 FEET MSL OR LOWER. MARINE
  LAYER DEPTH INCREASING TO 1500 FEET SATURDAY THROUGH SUNDAY.
  CONTINUED VERY DRY ELSEWHERE BUT WINDS GENERALLY LESS THAN 10
  MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

CAZ250-258-181200-
/O.UPG.KSGX.FW.A.0001.130418T1600Z-130420T0000Z/
/O.NEW.KSGX.FW.W.0001.130418T1600Z-130420T0000Z/
SAN DIEGO COUNTY INLAND VALLEYS-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-
445 PM PDT WED APR 17 2013

...RED FLAG WARNING IN EFFECT FROM 9 AM THURSDAY TO 5 PM PDT
FRIDAY FOR STRONG GUSTY WINDS AND LOW HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A RED FLAG
WARNING FOR STRONG GUSTY WINDS AND LOW HUMIDITIES...WHICH IS IN
EFFECT FROM 9 AM THURSDAY TO 5 PM PDT FRIDAY. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT. 

* WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* RELATIVE HUMIDITY...LOWEST DAYTIME FROM 5 TO 10 PERCENT WITH
  POOR OVERNIGHT RECOVERY.

* OUTLOOK...MARINE LAYER INFLUENCE RETURNING FRIDAY EVENING ACROSS
  COASTAL AREAS AND ELEVATIONS 750 FEET MSL OR LOWER. MARINE
  LAYER DEPTH INCREASING TO 1500 FEET SATURDAY THROUGH SUNDAY.
  CONTINUED VERY DRY ELSEWHERE BUT WINDS GENERALLY LESS THAN 10
  MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

MOEDE/JJT

HTTP://WEATHER.GOV/SANDIEG0
6 follow-up statements
780 
WWUS86 KSGX 181011
RFWSGX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
311 AM PDT THU APR 18 2013

...RED FLAG WARNING THROUGH FRIDAY AFTERNOON FOR VERY LOW HUMIDITY
AND GUSTY WINDS...

.OFFSHORE WINDS AND VERY DRY AIR WILL PRODUCE CRITICAL FIRE
WEATHER CONDITIONS TODAY AND FRIDAY IN THE FOOTHILLS AND VALLEYS.
WINDS WILL DIMINISH THURSDAY AFTERNOON AND EVENING...BUT INCREASE
AGAIN FRIDAY MORNING...ESPECIALLY OVER SAN DIEGO COUNTY. HUMIDITY
WILL RANGE FROM 5 TO 15 PERCENT TODAY AND FRIDAY WITH VERY POOR
OVERNIGHT RECOVERY TONIGHT. LIGHTER WINDS AND MORE HUMID
CONDITIONS WILL DEVELOP FRIDAY NIGHT AND SATURDAY.

CAZ242-248-257-181700-
/O.CON.KSGX.FW.W.0001.130418T1600Z-130420T0000Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS-
INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST-
311 AM PDT THU APR 18 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
5 PM PDT FRIDAY FOR STRONG WINDS AND LOW HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
5 PM PDT FRIDAY. 

* WINDS...NORTHEAST LOCALLY 15 TO 25 MPH WITH GUSTS TO 45 MPH.

* RELATIVE HUMIDITY...LOWEST DAYTIME 5 TO 15 PERCENT WITH POOR
  OVERNIGHT RECOVERY.

* OUTLOOK...MARINE LAYER INFLUENCE RETURNING FRIDAY EVENING 
  ACROSS COASTAL AREAS AND ELEVATIONS 750 FEET MSL OR LOWER. 
  MARINE LAYER DEPTH INCREASING TO 1500 FEET SATURDAY THROUGH 
  SUNDAY. CONTINUED VERY DRY ELSEWHERE BUT WINDS GENERALLY LESS 
  THAN 10 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

CAZ250-258-181700-
/O.CON.KSGX.FW.W.0001.130418T1600Z-130420T0000Z/
SAN DIEGO COUNTY INLAND VALLEYS-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-
311 AM PDT THU APR 18 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
5 PM PDT FRIDAY FOR STRONG WINDS AND LOW HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
5 PM PDT FRIDAY. 

* WINDS...NORTHEAST LOCALLY 15 TO 25 MPH WITH GUSTS TO 45 MPH.

* RELATIVE HUMIDITY...LOWEST DAYTIME AROUND 10 PERCENT WITH POOR 
  OVERNIGHT RECOVERY.

* OUTLOOK...MARINE LAYER INFLUENCE RETURNING FRIDAY EVENING 
  ACROSS COASTAL AREAS AND ELEVATIONS 750 FEET MSL OR LOWER. 
  MARINE LAYER DEPTH INCREASING TO 1500 FEET SATURDAY THROUGH 
  SUNDAY. CONTINUED VERY DRY ELSEWHERE BUT WINDS GENERALLY LESS 
  THAN 10 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

MM
068 
WWUS86 KSGX 181630
RFWSGX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 AM PDT THU APR 18 2013

...RED FLAG WARNING FOR SAN DIEGO COUNTY INLAND VALLEYS...SAN
DIEGO COUNTY MOUNTAINS...INCLUDING THE PALOMAR AND DESCANSO
RANGER DISTRICTS OF THE CLEVELAND NATIONAL FOREST CONTINUES UNTIL
5 PM FRIDAY AFTERNOON...

...RED FLAG WARNING FOR ORANGE COUNTY COASTAL AREAS...SAN BERNARDINO
AND RIVERSIDE COUNTY VALLEYS...THE INLAND EMPIRE...SANTA ANA
MOUNTAINS INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND
NATIONAL FOREST HAS BEEN SHORTENED AND WILL EXPIRE AT 5 PM THIS
AFTERNOON...

.SINCE 3 AM...FIVE STATIONS WITH AT LEAST ONE IN EACH OF THE
WARNED ZONES...REPORTED GUSTS FROM 35 MPH TO JUST UNDER 60 MPH
WITH HUMIDITY BELOW 15 PERCENT RANGE. FOR REMAINDER OF TODAY WINDS
WILL BE DIMINISHING...BUT WILL INCREASE AGAIN TONIGHT ACROSS SAN
DIEGO COUNTY BUT ONLY ABOUT HALF AS STRONG. WILL DROP THE RED FLAG
WARNING FOR ORANGE COUNTY..SANTA ANA MOUNTAINS...TRABUCO RANGER
DISTRICT OF CLEVELAND NF...INLAND EMPIRE AT 5 PM TODAY.

WILL KEEP THE RED FLAG WARNING UNTIL 5 PM FRIDAY FOR SAN DIEGO
COUNTY INLAND VALLEYS...MOUNTAINS AND PALOMAR AND DESCANSO RANGER
DISTRICTS OF CLEVELAND NF. LIGHTER WINDS WITH MARINE LAYER
RETURNING TO ELEVATIONS BELOW 750 FEET FRIDAY NIGHT AND SATURDAY.

CAZ242-248-257-190000-
/O.EXT.KSGX.FW.W.0001.000000T0000Z-130419T0000Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS-
INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST-
930 AM PDT THU APR 18 2013

...RED FLAG WARNING NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON
FOR STRONG WINDS AND LOW HUMIDITY...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON. 

* WINDS...NORTHEAST 10 TO 20 MPH WITH GUSTS TO 45 MPH THIS
  MORNING...WITH GUSTS DIMINISHING BELOW 35 MPH THIS AFTERNOON.

* RELATIVE HUMIDITY...5 TO 10 PERCENT THROUGH FRIDAY WITH POOR
  HUMIDITY RECOVERY TONIGHT. 

* OUTLOOK...MARINE LAYER INFLUENCE RETURNING FRIDAY EVENING ACROSS
  COASTAL AREAS AND ELEVATIONS 300 FEET MSL OR LOWER. MARINE LAYER
  DEPTH INCREASING TO 750 FEET SATURDAY AND 1700 FEET SUNDAY.
  CONTINUED VERY DRY ELSEWHERE BUT WINDS GENERALLY LESS THAN 10
  MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

CAZ250-258-190530-
/O.CON.KSGX.FW.W.0001.000000T0000Z-130420T0000Z/
SAN DIEGO COUNTY INLAND VALLEYS-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-
930 AM PDT THU APR 18 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY FOR
STRONG WINDS AND LOW HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY. 

* WINDS...EAST 15 TO 25 MPH WITH GUSTS TO 50 MPH.

* RELATIVE HUMIDITY...5 TO 10 PERCENT THROUGH FRIDAY WITH POOR
  HUMIDITY RECOVER TY TONIGHT. 

* OUTLOOK...MARINE LAYER INFLUENCE RETURNING FRIDAY EVENING ACROSS
  COASTAL AREAS AND ELEVATIONS 300 FEET MSL OR LOWER. MARINE LAYER
  DEPTH INCREASING TO 750 FEET SATURDAY AND 1700 FEET SUNDAY.
  CONTINUED VERY DRY ELSEWHERE BUT WINDS GENERALLY LESS THAN 10
  MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

HTTP://WEATHER.GOV/SANDIEG0


BALFOUR
820 
WWUS86 KSGX 182356
RFWSGX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
456 PM PDT THU APR 18 2013

...RED FLAG WARNING FOR SAN DIEGO COUNTY INLAND VALLEYS...SAN
DIEGO COUNTY MOUNTAINS...INCLUDING THE PALOMAR AND DESCANSO
RANGER DISTRICTS OF THE CLEVELAND NATIONAL FOREST CONTINUES UNTIL
5 PM FRIDAY AFTERNOON...

...RED FLAG WARNING FOR ORANGE COUNTY COASTAL AREAS...SAN
BERNARDINO AND RIVERSIDE COUNTY VALLEYS...THE INLAND EMPIRE...
SANTA ANA MOUNTAINS INCLUDING THE TRABUCO RANGER DISTRICT OF THE
CLEVELAND NATIONAL FOREST HAS BEEN SHORTENED AND WILL EXPIRE AT
5 PM THIS AFTERNOON...


WINDS HAVE LET UP MOST AREAS SO THE RED FLAG WARNING NORTH OF SAN
DIEGO COUNTY WILL BE ALLOWED TO EXPIRE. HOWEVER...THE RED FLAG WARNING
WILL REMAIN IN EFFECT UNTIL 5 PM FRIDAY FOR SAN DIEGO COUNTY
INLAND VALLEYS...MOUNTAINS AND PALOMAR AND DESCANSO RANGER
DISTRICTS OF CLEVELAND NF. CONDITIONS WILL GRADUALLY IMPROVE OVER
THE WEEKEND WITH LIGHTER WINDS AND THE MARINE LAYER RETURNING TO
ELEVATIONS BELOW 750 FEET FRIDAY NIGHT AND SATURDAY.

CAZ242-248-257-190100-
/O.EXP.KSGX.FW.W.0001.000000T0000Z-130419T0000Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS-
INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST-
456 PM PDT THU APR 18 2013

...RED FLAG WARNING WILL EXPIRE AT 5 PM PDT THIS AFTERNOON FOR
STRONG WINDS AND LOW HUMIDITY...

THE RED FLAG WARNING WILL EXPIRE AT 5 PM PDT THIS AFTERNOON. 

WINDS HAVE FALLEN BELOW CRITERIA OVER THE AREA LATE THIS AFTERNOON
SO THE RED FLAG WARNING WILL EXPIRE. RELATIVE HUMIDITY WILL REMAIN
VERY LOW AND WINDS WILL PICK UP SOME AGAIN ON FRIDAY MORNING SO
THE WILDFIRE THREAT WILL REMAIN ELEVATED.

CAZ250-258-191300-
/O.CON.KSGX.FW.W.0001.000000T0000Z-130420T0000Z/
SAN DIEGO COUNTY INLAND VALLEYS-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-
456 PM PDT THU APR 18 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY FOR
STRONG WINDS AND LOW HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY. 

* WINDS...EAST 15 TO 25 MPH WITH LOCAL GUSTS OF 45 TO 50 MPH IN
  THE WINDIEST AREAS.

* RELATIVE HUMIDITY...5 TO 10 PERCENT THROUGH FRIDAY WITH POOR
  RECOVERY OVERNIGHT.

* OUTLOOK...MARINE LAYER INFLUENCE RETURNING FRIDAY EVENING ACROSS
  COASTAL AREAS AND ELEVATIONS 300 FEET MSL OR LOWER. MARINE LAYER
  DEPTH INCREASING TO 750 FEET SATURDAY AND POSSIBLY 1700 FEET
  SUNDAY. CONTINUED VERY DRY ELSEWHERE BUT WINDS GENERALLY LESS
  THAN 10 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

HTTP://WEATHER.GOV/SANDIEG0
743 
WWUS86 KSGX 190831
RFWSGX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
131 AM PDT FRI APR 19 2013

...RED FLAG WARNING FOR SAN DIEGO COUNTY INLAND VALLEYS...SAN
DIEGO COUNTY MOUNTAINS...INCLUDING THE PALOMAR AND DESCANSO
RANGER DISTRICTS OF THE CLEVELAND NATIONAL FOREST CONTINUES INTO
THIS AFTERNOON...

.INCREASING EAST WINDS WILL BRING RENEWED RED FLAG WARNING
CONDITIONS FOR THIS MORNING THROUGH EARLY AFTERNOON FROM THE
COMBINATION OF GUSTY EAST WINDS AND LOW RELATIVE HUMIDITIES. WINDS
ARE EXPECTED TO SUBSIDE DURING THE AFTERNOON WITH CONTINUED LOW
RELATIVE HUMIDITIES THROUGH LATE AFTERNOON.

CAZ250-258-192115-
/O.CON.KSGX.FW.W.0001.000000T0000Z-130420T0000Z/
SAN DIEGO COUNTY INLAND VALLEYS-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-
131 AM PDT FRI APR 19 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON FOR STRONG GUSTY WINDS AND LOW HUMIDITIES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON. 

* WIND...AREAS OF NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 45
  MPH.

* RELATIVE HUMIDITY...OVERNIGHT HUMIDITIES OF 20 TO 30 PERCENT
  WILL FALL TO NEAR 5 TO 10 PERCENT FOR MID MORNING THROUGH LATE AFTERNOON.

* LOCATION...THE STRONGER WINDS WILL BE MAINLY IN THE CENTRAL AND
  SOUTHERN SAN DIEGO COUNTY MOUNTAINS AND ADJACENT INLAND VALLEYS
  WITH LOW RELATIVE HUMIDITIES FOR MUCH OF SAN DIEGO COUNTY EXCEPT
  NEAR THE IMMEDIATE COAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

HTTP://WEATHER.GOV/SANDIEG0

17
328 
WWUS86 KSGX 192115
RFWSGX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
215 PM PDT FRI APR 19 2013

...RED FLAG WARNING FOR SAN DIEGO COUNTY INLAND VALLEYS...SAN
DIEGO COUNTY MOUNTAINS...INCLUDING THE PALOMAR AND DESCANSO
RANGER DISTRICTS OF THE CLEVELAND NATIONAL FOREST CONTINUES UNTIL
5 PM THIS AFTERNOON...

.INCREASING EAST WINDS WILL BRING RENEWED RED FLAG WARNING
CONDITIONS FOR THIS MORNING THROUGH EARLY AFTERNOON FROM THE
COMBINATION OF GUSTY EAST WINDS AND LOW RELATIVE HUMIDITY.
WINDS ARE EXPECTED TO SUBSIDE DURING THE AFTERNOON WITH CONTINUED
LOW RELATIVE HUMIDITY THROUGH LATE AFTERNOON.

CAZ250-258-200000-
/O.CON.KSGX.FW.W.0001.000000T0000Z-130420T0000Z/
SAN DIEGO COUNTY INLAND VALLEYS-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-
215 PM PDT FRI APR 19 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON FOR GUSTY AND SHIFTING WINDS AND VERY LOW HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON. 

* WIND...EAST 15 TO 25 MPH WITH GUSTS TO 35 MPH SHIFTING TO WEST
  AND GUSTING 25 MPH AFTER 5 PM THIS AFTERNOON.

* RELATIVE HUMIDITY...5 TO 15 PERCENT. 

* LOCATION...CENTRAL AND SOUTHERN SAN DIEGO COUNTY MOUNTAINS AND
  ADJACENT INLAND VALLEYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

HTTP://WEATHER.GOV/SANDIEG0

BALFOUR
401 
WWUS86 KSGX 200007
RFWSGX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
507 PM PDT FRI APR 19 2013

...THE RED FLAG WARNING HAS EXPIRED...

CAZ250-258-200115-
/O.EXP.KSGX.FW.W.0001.000000T0000Z-130420T0000Z/
SAN DIEGO COUNTY INLAND VALLEYS-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-
507 PM PDT FRI APR 19 2013

...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW HUMIDITIES...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

HUMIDITIES WILL REMAIN LOW THIS EVENING...BUT WINDS WILL CONTINUE
TO SUBSIDE. 

$$

MOEDE

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this red flag warning went out at Apr 17, 2:00 PM PDT, 2 hours 45 minutes earlier.

Area forecast discussion, Apr 17, 2:00 PM PDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
200 PM PDT WED APR 17 2013

.SYNOPSIS...
A HIGH PRESSURE RIDGE ALOFT BUILDING ALONG THE WEST COAST...AND AT
THE SURFACE OVER NEVADA...WILL PRODUCE WEAK TO MODERATE STRENGTH
SANTA ANA CONDITIONS THROUGH FRIDAY. MUCH WARMER TEMPERATURES
THURSDAY AND FRIDAY WEST OF THE MOUNTAINS. A FIRE WEATHER WATCH IS
IN EFFECT. THE MARINE LAYER IS EXPECTED TO REDEVELOP OVER THE
WEEKEND...HELPING TO MODERATE TEMPERATURES ALONG THE COAST AND
INLAND VALLEYS.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

WINDS ALREADY VEERING AROUND TO NORTHEAST AS HIGH PRESSURE RIDGE
ALOFT BUILDS ALONG WEST COAST AND AT THE SURFACE OVER NORTHERN
NEVADA. BY THURSDAY MORNING OFFSHORE PRESSURE GRADIENTS INCREASE TO
AT LEAST 12 MB BETWEEN NE NEVADA AND SW CALIFORNIA COAST...AND
850-700 MB WINDS ARE MINIMUM OF 30 KT. PRESSURE GRADIENT TEMPORARILY
DIMINISHED TO AROUND 4 MB THURSDAY AFTERNON THEN INCREASE BACK TO 10
MB FRIDAY MORNING...THE CORE OF THE STRONGEST 850-700 MB WINDS
SHIFTS TO OVER SAN DIEGO COUNTY. THE 12Z WRF WAS ABOUT 5 TO 10 MPH
LOWER THAT THE 06Z WRF...CALLING INTO QUESTION THE HIGH WIND WATCH.
WILL LET THE NEXT SHIFT TAKE A LOOK AT THE 18Z GUIDANCE AND MAKE
CALL ON DOWNGRADING TO ADVISORY OR UPGRADING TO WARNING. MOS
GUIDANCE SHOWING SIGNIFICANTLY WARMER TEMPERATURES WEST OF THE
MOUNTAINS...HAVE ADJUSTED TEMPERATURE FORECAST GRIDS CLOSE TO BUT
NOT AS QUITE AS HIGH AS THOSE NUMBERS.

FRIDAY EVENING BEGINS TRANSITION BACK TO ONSHORE FLOW. CURRENT
FORECAST LOOKS GOOD.

EXCERPTS FROM EARLY MORNING FORECAST DISCUSSION FOLLOW...THIS WILL
HELP THE MARINE LAYER TO REDEVELOP AND THE COASTAL CLOUDS TO RETURN.
IT IS TOUGH TO SAY WHETHER WE GET THEM SATURDAY MORNING OR SATURDAY
NIGHT. RIGHT NOW THE FORECAST IS FOR SATURDAY NIGHT SINCE SO MUCH
DRY AIR WILL STILL BE IN PLACE FRIDAY NIGHT. THIS TRANSITION WILL
START A COOLING TREND WEST OF THE MOUNTAINS THIS WEEKEND WHILE THE
MOUNTAIN AND DESERT TEMPS PEAK. SOMETIME NEXT WEEK A VERY WEAK AND
CUTOFF LOW PRESSURE CIRCULATION WILL DAMPEN THE RIDGE OF HIGH
PRESSURE. A FEW RECENT MODEL RUNS INDICATE SOME LIGHT PRECIP IS
POSSIBLE...BUT MOST GUIDANCE DOES NOT. ANOTHER POSSIBLE FEATURE IS A
SHORTWAVE TROUGH MOVING THROUGH THE INTERIOR WEST ON MONDAY. BEHIND
IT SOME COLD AIR IN THE ROCKIES WILL GENERATE OFFSHORE FLOW SO THAT
TUESDAY AND WEDNESDAY COULD HAVE SOME OFFSHORE WINDS AGAIN. THAT
WOULD FLUSH OUT THE COASTAL CLOUDS...BUT THIS TIME OF YEAR YOUR BETS
ARE ON THE MARINE LAYER...AND OUR FORECAST REFLECTS THE MARINE LAYER
THINKING FOR NOW.

&&

.FIRE WEATHER...
THE 12Z HI RESOLUTION MODEL RUNS WERE LOWER ON WIND SPEEDS/GUSTS
THAN THE 06Z RUN. USED FORECASTER DISCRETION AND CHOSE NOT TO
UPGRADE THE FIRE WEATHER WATCH AT THIS TIME. IF THIS TREND CONTINUES
IN THE 18Z AND/OR THE 00Z HI RES RUNS THEN WILL DROP THE WATCH. IF
NOT...THEN WILL UPGRADE TO A RED FLAG WARNING EVEN THOUGH LEAD TIME
WILL BE GREATLY REDUCED.

RELATIVE HUMIDITY ALREADY DROPPING RAPIDLY...TEMPS ARE UP 10
DEGREES AND DEWPOINTS DOWN 25 DEGREES. LOOKING FOR POOR TO NO
RECOVERY TONIGHT...AND TEMPS ANOTHER 10 TO 15 DEGREES WARMER
THURSDAY WITH RH BELOW 10 PERCENT. WINDS ALREADY SHIFTING TO
NORTHEAST AND STILL FORECASTING HIGHEST WINDS MID TO LATE THURSDAY
MORNING. A SLOW DECREASE IN WINDS THURSDAY AFTERNOON THROUGH FRIDAY
BUT STILL STRONG ENOUGH TO PRODUCE GUSTS OVER 35 MPH. MARINE LAYER
DEPTH INCREASES TO 750 FEET FRIDAY EVENING...AND 1500 FEET SATURDAY
AND SUNDAY. ELSEWHERE STILL VERY DRY WITH GENERAL WINDS EAST TO
NORTHEAST BUT SUSTAINED WINDS FORECAST TO BE LESS THAN 10 MPH WITH
WIND GUSTS GENERALLY LESS THAN 20 MPH.

&&

.AVIATION...
172011Z...UNRESTRICTED VIS AND SKC THROUGH THURSDAY MORNING...EXCEPT
BLOWING DUST MAY LOCALLY REDUCE VIS TO AOB 3SM AFTER 18/0900 UTC
OVER AND W/SW OF MTNS AND IN THE COACHELLA VALLEY. THROUGH 18/0900
UTC...N WIND GUSTS OF 25-40 KT WILL BRING MOD UDDFS OVER AND S/SW OF
THE MTNS. AFTER 18/0900 UTC...NE TO E WIND GUSTS OF 35-50 KT WILL
CREATE MOD-STG UDDFS/ROTORS/LLWS OVER AND W/SW OF MTNS. KSNA AND
KONT LIKELY TO HAVE LLWS BEFORE STRONGER WINDS SURFACE...ALTHOUGH
WINDS MAY NOT SURFACE AT KSNA UNTIL AFTER 18/1800 UTC.
MEANWHILE...KONT SHOULD GET NE SURFACE GUSTS IN THE 20-25 KT RANGE
BY 18/1500 UTC. KSAN AND KCRQ WILL NOT GET ANY SIGNIFICANT EASTERLY
SURFACE WINDS...BUT MAY GET LLWS IN THE 18/1200-1700 UTC
TIME-FRAME.

&&

.MARINE...
NORTHWEST WINDS SHOULD PICK UP AGAIN BY LATE THIS AFTERNOON...AS
WIND GUSTS INCREASE TO AROUND 25 KNOTS OVER THE OUTER WATERS.
ALSO...A SHORT-PERIOD NORTHWEST SWELL AND 3 FT LONG-PERIOD SOUTH
SWELL WILL BRING SOMEWHAT CHOPPY AND CONFUSED SEAS. A SMALL CRAFT
ADVISORY REMAINS IN EFFECT FOR THE OUTER WATERS UNTIL 9 PM TONIGHT.
WINDS AND SEAS WILL DIMINISH LATE TONIGHT.

THE AFOREMENTIONED SOUTH SWELL WILL CONTINUE TO PRODUCE ELEVATED
SURF OF 3 TO 6 FT ALONG SOUTH TO SOUTHWEST FACING BEACHES OF ORANGE
AND NORTHERN SAN DIEGO COUNTIES. STRONG RIP CURRENTS ARE ALSO
LIKELY. SURF WILL BEGIN TO SUBSIDE THIS EVENING AS BOTH THE
NORTHWEST AND SOUTH SWELLS FADE.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH FRIDAY
     AFTERNOON FOR THE ORANGE COUNTY COASTAL AREAS...SAN
     BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE...
     SANTA ANA MOUNTAINS-INCLUDING THE TRABUCO RANGER DISTRICT
     OF THE CLEVELAND NATIONAL FOREST.

     WIND ADVISORY FROM 2 AM TO 5 PM PDT THURSDAY FOR THE ORANGE
     COUNTY COASTAL AREAS...SAN DIEGO COUNTY VALLEYS.

     HIGH WIND WATCH FROM MIDNIGHT PDT TONIGHT THROUGH THURSDAY
     AFTERNOON FOR THE SAN BERNARDINO COUNTY MOUNTAINS...SAN
     BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE...
     SANTA ANA MOUNTAINS AND FOOTHILLS.

     FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH FRIDAY
     AFTERNOON FOR THE SAN DIEGO COUNTY INLAND VALLEYS...SAN
     DIEGO COUNTY MOUNTAINS-INCLUDING THE PALOMAR AND DESCANSO
     RANGER DISTRICTS OF THE CLEVELAND NATIONAL FOREST.

PZ...SMALL CRAFT ADVISORY UNTIL 9 PM PDT THIS EVENING FOR THE WATERS
     FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
     60 NM OUT INCLUDING SAN CLEMENTE ISLAND.

&&

PUBLIC/FIRE WEATHER...BALFOUR
AVIATION/MARINE...HARRISON
Hazardous weather outlook, Apr 17, 3:00 PM PDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
300 PM PDT WED APR 17 2013

CAZ042-048-050-055-056-057-058-181200-
ORANGE COUNTY COASTAL AREAS-SAN BERNARDINO AND RIVERSIDE COUNTY
VALLEYS-THE INLAND EMPIRE-SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO
COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY
MOUNTAINS-
300 PM PDT WED APR 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TONIGHT
STRONG NORTHEAST WINDS TONIGHT. A HIGH WIND WATCH AND WIND ADVISORY
IS IN EFFECT FOR LATE TONIGHT THROUGH THURSDAY AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
STRONG NORTHEAST WINDS INTO THURSDAY AFTERNOON...A HIGH WIND WATCH
AND WIND ADVISORY IS IN EFFECT.

FIRE WEATHER WATCH THURSDAY MORNING THROUGH FRIDAY AFTERNOON FOR
POSSIBILITY OF VERY LOW RELATIVE HUMIDITY AND WINDS GUSTING 35 TO 50
MPH.

AFTER FRIDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

PZZ775-180400-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
300 PM PDT WED APR 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TONIGHT
STRONG NORTHWEST WINDS AND ROUGH SEAS THROUGH THIS EVENING.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

JJT/MOEDE

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 9:00 PM PDTHigh Wind WatchSGXOrange, Riverside, San Bernardino, San Diego21 hr
Apr 17, 9:34 AM PDTFire Weather WatchSGXOrange, Riverside, San Bernardino, San Diego7 hr
Apr 17, 1:17 PM PDTWind AdvisorySGXOrange, Riverside, San Bernardino, San Diego24 hr

Nearby

Red Flag Warnings in California, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.